Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 9, 2021Grundy County, Tennessee

NWS Nashville, TN issued this special weather statement at May 9, 2021, 8:43 PM CDT for Grundy County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 8:43 PM CDT (01:43 UTC)
Expired
May 9, 2021, 9:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS84 KOHX 100143
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
843 PM CDT Sun May 9 2021
 
TNZ078>080-100215-
Van Buren TN-Grundy TN-Warren TN-
843 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHERN GRUNDY COUNTIES UNTIL 915 PM CDT...

At 843 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gruetli-Laager, or 15 miles southeast of McMinnville,
moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer and Beersheba Springs. 

LAT...LON 3544 8589 3549 8588 3557 8573 3558 8541
      3557 8542 3555 8546 3553 8561 3553 8559
      3549 8554 3543 8554 3542 8551 3541 8551
      3541 8549 3536 8551 3534 8554 3532 8556
TIME...MOT...LOC 0143Z 279DEG 33KT 3548 8566 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 9, 6:37 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 9, 6:37 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
637 PM CDT Sun May 9 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Surface front still north of mid state region. Mid state has been
worked over so much by convection that moved into mid state region
a little bit earlier today than expected that atmosphere
instability and lift on the whole has not been significant enough
to support strong to severe convective development. CAMs, along
with regional radar mosiac imagery, still showing line of showers
and thunderstorms approaching Nashville Metro Area just after
3 PM CDT and can not totally rule out a strong to severe
thunderstorm within this convective line. Best instability
still remain across southwest portions of mid state region
this afternoon. There could potentially be another round of
showers and thunderstorms as front approaches mid state region as
evening hours approach. Expect main bulk of showers and
thunderstorms to push through mid state region this evening. With
CAMs models continuing to depict low level atmospheric pressure
gradient influences strong enough to support gust to around 40
mph through 10/00Z (7 PM CDT) this evening, continued with wind
advisory for entire mid state through 7 PM CDT.

Remaining forecast through next Sunday afternoon is based on a
consensus model blend, but some interesting model trends have
developed with most recent global model runs. Now ECMWF is
wetter solution through much of forecast period, with NAM12 and
GFS solutions trending to be drier. Simply put, mid state seems to
be sandwich between possible passages of weather system to our
south, and as upcoming weekend approaches, possiblY to our north.
With this new change of model trends, thought best to hang onto a
consistency based type forecast from later tonight through next
Sunday afternoon. Some showers possible across locations
approaching TN/AL Border region at times through Tuesday.
However, overall best chance of showers once again influencing
mid state region looks to be late into upcoming weekend at best.
After seasonably cool temperatures tonight through most of work
week per building northerly surface ridging influences, temperatures
will once again warm to around seasonal normal values by upcoming
weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and storms will occur ahead of a cold front this evening.
The front has already passed CKV and will pass BNA/MQY by 02Z. The
front will be followed by gusty NW winds and mainly MVFR cigs.
Look for MVFR and some IFR cigs for Monday morning with gradual
improvement in the afternoon. Winds will settle down on Monday,
mostly under 10KT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........13
Hazardous weather outlook, May 9, 8:52 AM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
852 AM CDT Sun May 9 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-101000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
852 AM CDT Sun May 9 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Some strong to isolated severe thunderstorms will be possible this
afternoon and evening. Best chance for severe thunderstorms
will be around and west of the I-24 Corridor. Main threat will be
strong to damaging winds. However, brief heavy downpours
resulting in localized flooding, large hail, and isolated tornado
development can not be ruled out.

Additionally, sustained southwest winds 15 to 25 mph with gusts to
around 40 mph will be possible from mid morning through afternoon
hours today. Gusty winds could blow around unsecured objects.
Tree limbs could be blown down and a few power outages may result.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, May 9, 6:10 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
610 PM CDT Sun May 9 2021

TNZ026-027-059-092345-
Williamson TN-Davidson TN-Cheatham TN-
610 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
NORTHWESTERN WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 645
PM CDT...

At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingston Springs, or 11 miles south of Ashland City, moving east at
45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Nashville, Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston
Springs, Pegram, Bellevue, Berry Hill and Bells Bend.

This includes the following highways...
 Interstate 40 between mile markers 183 and 214.
 Interstate 65 between mile markers 73 and 90.
 Interstate 24 between mile markers 44 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3602 8717 3616 8716 3625 8671 3601 8670
TIME...MOT...LOC 2309Z 264DEG 41KT 3610 8709

Schaper
Special weather statement, May 9, 6:25 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
625 PM CDT Sun May 9 2021

TNZ056>058-093-094-100000-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Perry TN-
625 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...
NORTHWESTERN LAWRENCE...SOUTHERN PERRY AND SOUTHWESTERN HICKMAN
COUNTIES UNTIL 700 PM CDT...

At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Linden, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Hohenwald, Waynesboro, Linden, Clifton, Gordonsburg, Kimmins,
Henryville and Flatwoods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3547 8802 3548 8799 3553 8798 3561 8803
      3562 8804 3564 8803 3567 8737 3525 8738
      3532 8802 3535 8801 3536 8802 3539 8802
      3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2325Z 271DEG 45KT 3551 8796

Schaper
Special weather statement, May 9, 7:05 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
705 PM CDT Sun May 9 2021

TNZ027-059-060-062-100045-
Rutherford TN-Williamson TN-Davidson TN-Maury TN-
705 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...RUTHERFORD...
NORTHEASTERN MAURY AND WILLIAMSON COUNTIES UNTIL 745 PM CDT...

At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving east at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Murfreesboro, Franklin, Columbia, Smyrna, Brentwood, La Vergne,
Spring Hill, Nolensville, Thompson's Station, Walterhill, Eagleville,
Lascassas, Christiana, Fosterville, Natchez Trace At Highway 96,
Triune, Rockvale and Leipers Fork.

LAT...LON 3565 8642 3564 8646 3570 8654 3570 8663
      3569 8664 3571 8668 3571 8677 3569 8680
      3570 8681 3568 8681 3576 8723 3579 8722
      3602 8700 3603 8639 3599 8633 3597 8626
      3562 8641
TIME...MOT...LOC 0005Z 277DEG 34KT 3591 8693

Barnwell
Special weather statement, May 9, 8:02 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
802 PM CDT Sun May 9 2021

TNZ065-066-078-080-100145-
Cumberland TN-Van Buren TN-Warren TN-White TN-
802 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHERN VAN
BUREN...NORTHEASTERN WARREN AND WHITE COUNTIES UNTIL 845 PM CDT...

At 801 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sparta, moving east at 55 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Crossville, Sparta, Spencer, Fairfield Glade, Crab Orchard, Pleasant
Hill, Doyle, Lake Tansi, Cumberland Mountain State Park, Indian Rock
Lake, Virgin Falls State Natural Area and Fall Creek Falls State
Park.

This includes Interstate 40 between mile markers 316 and 340.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
      3575 8503 3577 8504 3576 8507 3577 8510
      3577 8525 3573 8527 3572 8527 3573 8565
      3598 8563 3600 8531 3599 8531 3598 8526
      3600 8526 3604 8476 3600 8472 3591 8468
TIME...MOT...LOC 0101Z 270DEG 50KT 3585 8555

Schaper
Special weather statement, May 9, 8:06 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
806 PM CDT Sun May 9 2021

TNZ077>080-100145-
Coffee TN-Van Buren TN-Grundy TN-Warren TN-
806 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAN BUREN...SOUTHERN
WARREN...NORTHEASTERN COFFEE AND NORTHERN GRUNDY COUNTIES UNTIL 845
PM CDT...

At 806 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of McMinnville, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
McMinnville, Altamont, Morrison, Beersheba Springs, Viola, Fall Creek
Falls State Park and Summitville.

LAT...LON 3547 8605 3565 8603 3571 8528 3557 8542
      3555 8546 3553 8561 3549 8554 3543 8553
TIME...MOT...LOC 0106Z 273DEG 35KT 3557 8593

Barnwell
Special weather statement, May 9, 8:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
843 PM CDT Sun May 9 2021

TNZ078>080-100215-
Van Buren TN-Grundy TN-Warren TN-
843 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHERN GRUNDY COUNTIES UNTIL 915 PM CDT...

At 843 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gruetli-Laager, or 15 miles southeast of McMinnville,
moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer and Beersheba Springs.

LAT...LON 3544 8589 3549 8588 3557 8573 3558 8541
      3557 8542 3555 8546 3553 8561 3553 8559
      3549 8554 3543 8554 3542 8551 3541 8551
      3541 8549 3536 8551 3534 8554 3532 8556
TIME...MOT...LOC 0143Z 279DEG 33KT 3548 8566

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:05 PM CDTSpecial Weather StatementOHXRutherford, Williamson40 min
May 9, 7:07 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Lawrence, Marshall, Maury18 min
May 9, 7:30 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson11 min
May 9, 8:02 PM CDTSpecial Weather StatementOHXCumberland, White43 min
May 9, 8:06 PM CDTSpecial Weather StatementOHXWarren39 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.